Log In or Register to Join The Conversation!
Viewing 16 reply threads
  • Author
    Posts
    • #25309
      Colleen Steele
      Keymaster

      Which medication, whether it is for PH or something else, do you dislike taking the most and why? Are you still taking it because it is helping and if so, how?

      I’m going mention the one that is probably at the top of the list for many…prednisone. My son is on 5mg’s 2 x’s a day for life, but when he has rejection issues or other lung problems it gets increased. The lower dose his body has adjusted to but high doses really do a number on him. Besides the tremendous weight gain, especially in the face, his bones start hurting so bad they feel like they are breaking. It also causes mood swings and insomnia. But…the prednisone helps and does everything it’s supposed to in order to get his lungs and inflammation stabilized.

      I’ve taken prednisone for RA and asthma and experienced the same symptoms. Prednisone is a wonderful medication and equally an awful medication.

      Do you have a medication that you dislike even more than prednisone?

    • #25320
      Jen Cueva
      Moderator

      Great question, @colleensteele. Prednisone, I think, is on many of our lists of disliked medications. Another for me was liquid potassium. Thankfully, I now take those huge “horse pills,” but much better.

      For me, another was Orenitram, because t made me so sick. I stayed on and held on until Uptravi was available.

      I would take these if it was something that I needed but prefer not to, Hehe.

    • #25379
      Robin Taylor
      Participant

      Uptravi. Hard to titrate with many side effects…and after a year and a half, I still have diarrhea many times a week, some days, all day. But…I think I have had the most PH benefit from it.

    • #25388
      Colleen Steele
      Keymaster

      @rltaylor I know how frustrating that is when you have to tolerate miserable side-effects because the treatment is helping the PH. Do you struggle with dehydration at all from the diarrhea? Has your doctor placed you on anything to help you with it? My son never took Uptravi but I’ve heard others discuss many of the downsides of taking it.

      My son’s struggle was always extreme migraines, especially when we had to change his Flolan dosage and/or rate. But, the Flolan gave him a better quality of life in regard to his PH symptoms.

    • #25394
      Jimi Mcintosh
      Participant

      Prednisone in high doses, Lasix and metolazone, no continuous sleep with those two. Pradaxa , blood thinner, per day and it has to be kept in the big container under controlled temps. Scheduling causes me to carry my meds with me, especially the PH meds, most hospitals and ER centers do not have access to them and 2-3 days without, you have to start titration again. I usually travel with the meds in my leather Laptop bag

    • #25395
      Margie Novak
      Participant

      Good question, thanks for asking and the comments for me it would be my potassium I have to cut it in half. It is a BIG horse pill and I have to take twice a day. Also, need to give myself a shot for my blood thinner in my stomach (thank goodness I have some fat) and I don’t look forward to that. And not that I hate taking the water pills and such… you just cannot be far from the ladies room…. Be safe and hang in there guys!!!

    • #25401
      Jen Cueva
      Moderator

      Hi @rltaylor, I am sorry to hear about diarrhea that you experience with Uptravi. I take it, too. Luckily, I have not had that side effect too bad. Previously to Uptravi, I was on Orenitram and had diarrhea horribly. I took meds to help with that then. I did tend to dehydrate quickly, too. Ask your doctor if you do not take anything to help with it.

      It is horrible to know that a treatment is effective, but the side effects are so crappy-Hehe.

    • #25402
      Jen Cueva
      Moderator

      @margie-novak, I can relate to the horse pills, hehe. But as I mentioned before, the liquid is worse. Have you tried that yet?

      As far as the shots, I do weekly B12 shots, and another Procrit shot every 2 weeks for my anemia and kidney disease.

      So true about the diuretics, have you ever tried a road trip, even 3 hours with those buggers?

    • #25403
      Margie Novak
      Participant

      No did not try the liquid as I heard it tastes really bad so I will stick with the horse pills…. as I said I cut it in half but sometimes it leaves a grainy taste in my mouth. And yes taking a road trip on diuretics is bad…. even going to the Rite-Aid I have to use the ladies room and, naturally, they are always the furthest from where you are!! thanks for replying and stay safe!!! Keep hanging in there…

    • #25408
      Jen Cueva
      Moderator

      You heard correctly, @margie-novak. I instead take the horse pills any day over the liquid. I often break them in half, those pills. I also was told to ask the pharmacy for smaller tablets, they did do that for me, but then they went back to the horse pills. It may be worth asking your pharmacy for an equivalent and get that ordered by the doctor.

      Take care- hugs from Texas.

    • #25411
      Robin Taylor
      Participant

      Hi Colleen and Jen! Luckily, I haven’t had too many issues with dehydration. I realize that I am every now and then and take care of it. The worst thing that happens from the diarrhea is how tired I get on a day that it continues all day…I’m pretty much worthless for the entire day then.

    • #25414
      Colleen Steele
      Keymaster

      Agh @rltaylor that sounds awful. I would imagine it has sometimes ruined plans you made.

    • #25416
      Colleen Steele
      Keymaster

      @jenc Cullen is like that too. He will take pills of any size over liquid any day. I think it’s because he was so young when diagnosed that a few of his meds had to be taken in liquid form because the dose was low. As he got older and the doses increased enough to switch to pills he has sworn he will never take liquids again. He can’t stomach liquid meds.

    • #25424
      Jen Cueva
      Moderator

      @rltaylor, I am so sorry you have it so bad. That will certainly drain you. Have you asked your doctor if you can take OTC Immodium, that would be the first choice, then they can also prescribe you something if that does not help.

      Also, the BRAT diet, which consists of bananas, rice, applesauce, and toast. This was an old remedy that we used in nursing. Take care, keep us posted if you find some relief.

    • #25426
      Jen Cueva
      Moderator

      See what I mean, @colleensteele? That Cullen is awesome. I sure hope that I can meet at y’all one day. Liquids taste nasty, even with the kids’ flavor shots, hehe. Did he try any of these? Dod that help?

    • #25437
      Colleen Steele
      Keymaster

      @jenc he HATED the flavor shots. He always said it made the taste worse and would rather go with the regular flavor. He hates anything cherry flavored now and I think it might have something to do with the meds he has taken in the past.

      I sure do hope we can meet some day too!

    • #25452
      Jen Cueva
      Moderator

      @colleensteele, I can relate to Cullen. I always thought those flavor shots made it worse. I do not like anything cherry flavored either unless it’s a cake-hehe. We drink sparkling waters with flavors. My hubby loves the cherry, and I think it tastes like medicine.

Viewing 16 reply threads
  • You must be logged in to reply to this topic.
Copyright © 2017-2020 All rights reserved.

©2020 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending
or

Log in with your credentials

or    

Forgot your details?

or

Create Account